Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the initial-boundary value problem for a Bingham fluid in a three-dimensional domain


Author: Jong Uhn Kim
Journal: Trans. Amer. Math. Soc. 304 (1987), 751-770
MSC: Primary 35Q10; Secondary 76A99
MathSciNet review: 911094
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The initial-boundary value problem associated with the motion of a Bingham fluid is considered. The existence and uniqueness of strong solution is proved under a certain assumption on the data. It is also shown that the solution exists globally in time when the data are small and that the solution converges to a periodic solution if the external force is time-periodic.


References [Enhancements On Off] (What's this?)

  • [1] L. Cattabriga, Su un problema al contorno relativo al sistema di equazioni di Stokes, Rend. Mat. Sem. Univ. Padova 31 (1961), 308-340. MR 0138894 (25:2334)
  • [2] G. Duvaut and J. L. Lions, Écoulement d'un fluide rigide viscoplastique incompressible, C. R. Acad. Sci. Paris 270 (1970), 58-61. MR 0261154 (41:5770d)
  • [3] -, Inequalities in mechanics and physics, Springer-Verlag, Berlin, Heidelberg and New York, 1976. MR 0521262 (58:25191)
  • [4] D. Fujiwara, On the asymptotic behavior of the Green operators for elliptic boundary problems and the pure imaginary powers of some second order operators, J. Math. Soc. Japan 21 (1969), 481-522. MR 0262682 (41:7287)
  • [5] Y. Giga, Analyticity of the semigroup generated by the Stokes operator in $ Lr$ spaces, Math. Z. 178 (1981), 297-329. MR 635201 (83e:47028)
  • [6] -, Domains of fractional powers of the Stokes operator in $ Lr$ spaces, Arch. Rational Mech. Anal. 89 (1985), 251-265. MR 786549 (86m:47074)
  • [7] J. Kim, On the Cauchy problem associated with the motion of a Bingham fluid in the plane, Trans. Amer. Math. Soc. 298 (1986), 371-400. MR 857449 (88b:35178)
  • [8] J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod and Gauthier-Villars, Paris, 1969. MR 0259693 (41:4326)
  • [9] J. Naumann and M. Wulst, On evolution inequalities of Bingham type in three dimension. II, J. Math. Anal. Appl. 70 (1979), 309-325. MR 543575 (81c:76002)
  • [10] M. Renardy, Dense imbedding of test functions in certain functions spaces, Trans. Amer. Math. Soc. 298 (1986), 241-243. MR 857442 (88a:46038)
  • [11] J. Szarski, Differential inequalities, Polish Scientific Publishers, Warszawa, 1965. MR 0190409 (32:7822)
  • [12] R. Temam, Navier-Stokes equations, North-Holland, Amsterdam, New York and Oxford, 1984.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35Q10, 76A99

Retrieve articles in all journals with MSC: 35Q10, 76A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0911094-7
PII: S 0002-9947(1987)0911094-7
Article copyright: © Copyright 1987 American Mathematical Society